Evidence map›Paper›PMID 37811048›Full record

ArticleAnnals of medicine and surgery (2012)2023

Lambda-cyhalothrin ingestion: an infrequent yet concerning presentation of pyrethroid poisoning.

Prabhat Silwal, Rojeena Adhikari, Binay Yadav, Sanjan K Sah, Ajay Bhatt, Samjhana Basnet

Open access · diamondAbstract readCase Reports
In one paragraph

Article in Annals of medicine and surgery (2012), 2023. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.

0numbers the graph read from it
0cells of the map it votes in
0citing papers in PubMed
2.0field-weighted citation impact, top 12% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

0 citing papers in PubMed, 5 citations in OpenAlex.

No citing paper in PubMed yet.

4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

6 authors at 3 institutions in 2 countries.

Prabhat SilwalDhulikhel Hospital.
Rojeena AdhikariDhulikhel Hospital.
Binay YadavDhulikhel Hospital.
Sanjan K SahDhulikhel Hospital.
Ajay BhattDepartment of Emergency Medicine, John A. Burns School of Medicine, University of Hawaii, Hawaii, USA.
Samjhana BasnetDepartment of General Practice and Emergency Medicine, Dhulikhel Hospital, Kathmandu University School of Medical Sciences, Dhulikhel, Kavrepalanchowk, Nepal.
Dhulikhel Hospital · NPKathmandu University · NPUniversity of Hawaiʻi at Mānoa · US

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Introduction and importance: Lambda-cyhalothrin is a type II pyrethroid compound commonly used as a pesticide, with the potential to cause life-threatening toxicity in humans. Furthermore, among cases of pesticide poisoning in Nepal, organophosphates are most frequently implicated. Case presentation: A 40-year-old female presented to our hospital after ingesting a pesticide compound with suicidal intent. She also admitted to alcohol intoxication and exhibited symptoms of confusion, abdominal pain, nausea, and vomiting. An atropine challenge test yielded negative results. Therefore, conservative management was continued. It was discovered later that the ingested pesticide was lambda-cyhalothrin. The patient's condition eventually improved with supportive treatment. Clinical discussion: Several reports have highlighted the overlapping clinical features between organophosphorus and pyrethroid poisoning. In some cases of pyrethroid poisoning, misdiagnosis as organophosphorus poisoning has occurred, leading to the inappropriate administration of atropine. In our case, initial management was challenging owing to the lack of accurate information about the ingested compound. On further evaluation, cholinergic clinical features were absent and the atropine challenge test was negative. This was suggestive of nonorganophosphorus compound poisoning. Conclusion: This case illustrates that managing pesticide poisoning becomes challenging when the nature of the pesticide is unknown. Patients suffering from poisoning caused by pyrethroid compounds like lambda-cyhalothrin can present with features resembling organophosphorus poisoning. In such circumstances, a comprehensive clinical evaluation should guide the management. Clinical features and an atropine challenge test can aid in differentiating organophosphorus from nonorganophosphorus compound poisoning. This distinction facilitates therapeutic decision-making, including the consideration of atropine administration.

Indexed as

case reportlambda-cyhalothrinpesticidepoisoningpyrethroid

Identifiers

PMID37811048
PMCPMC10553105
OpenAlexW4387324536

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.